Missouri, 2025

Wildfire in Missouri, January 26, 2025

January 26, 2025 · NWS SGF · 1 event in 1 county or zone

Firefighters in Rogersville area responded to several grass fires one of which burned in excess of 300 acers of mainly grass but which also reached some trees.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Firefighters in Rogersville area responded to several grass fires one of which burned in excess of 300 acers of mainly grass but which also reached some trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 26, 5:24 AM CST, 5 hours 36 minutes earlier. Its key messages:

  • Temperatures through the period will continue to be from near normal to slightly above normal for this time of year.
  • Dry conditions are expected to continue through Wednesday night.
  • Rain chances begin to ramp up Thursday(30-60%) and Friday(50-60%) as the next system begins to move into the region.
Area forecast discussion, Jan 26, 5:24 AM CST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
524 AM CST Sun Jan 26 2025

.KEY MESSAGES...

- Temperatures through the period will continue to be from near
  normal to slightly above normal for this time of year.

- Dry conditions are expected to continue through Wednesday
  night.

- Rain chances begin to ramp up Thursday(30-60%) and
  Friday(50-60%) as the next system begins to move into the
  region.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 153 AM CST Sun Jan 26 2025

Synoptic overview and current conditions:  Water vapor imagery and
upper level analysis show a split flow developing over the CONUS
as a low was now closed off over central California. The polar
flow was mainly over the northern plains into the Great Lakes
and northeast U.S. This pattern was cutting off the California
low and should keep it in place through the weekend and into the
first part of the upcoming work week. At the surface, the cold
front has pushed through the area earlier in the evening and
cooler high pressure was pushing into the area. Some mid and
upper level cloud cover from the west, and some lower ceilings
around 5000 feet from the southern surge of moisture have made
it into the Ozarks region. Beneath this layer of better moisture
however is some pretty dry air as evidenced by the 00z soundings
and surface observations. With the better moisture to the south
of us, there are some echoes on regional radar ahead of the
front in central and southern latitudes of Arkansas.
Temperatures across the area were in the upper 20s in the north
to the mid and upper 30s in the south.

The cold air advection will bring slightly cooler temperatures
to the area during the remainder of the overnight hours, but we
are not expecting the bottom to drop out due to the extensive
cloud cover.

For today, the cold air advection and mostly cloudy conditions
will continue through the day with the high pressure system
pushing into the area during the day. Temperatures will be
cooler today because of this, only reaching the upper 30s in the
north ot the low to mid 40s in the south.

We should start to clear out tonight which will help
temperatures dip back down into the upper teens to low 20s
across the area.

That should be the end of the cooler air for a bit as the cold
air mass shifts off to the east and we see a return to a
southwest to west low level flow on Monday. Plenty of sunshine
is expected and we should see temperatures rise back into the
mid to upper 40s for highs.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 153 AM CST Sun Jan 26 2025

Near normal to slightly above normal temperatures continue
through the period: The split flow pattern will continue with
the polar jet remaining from the northern plains into the Ohio
valley and northeast U.S. Deterministic and ensembles have come
into better agreement on when the upper low will begin to eject
from it's current position in California...very slowly shifting
into Arizona on Tuesday night and into New Mexico on Wednesday.
Dry air is expected to continue over the forecast area up until
that point and we should see temperatures rise back into the
upper 40s to mid 50s Monday through Wednesday.

Rain chances start to ramp up on Thursday and Friday: As the
upper low slowly shifts east over the southern Rockies, it will
begin to strengthen a surface low over the southern plains. In
advance of the low on Wednesday night, a low level jet from the
western Gulf into eastern Oklahoma of 40-50kts will begin to
increase moisture over our southwest CWA and this increases over
our area on Thursday. The amount of moisture surge is still in
question with ensemble PW's still showing some decent
differences. That being said, there should be enough moisture
when combined with the upper level jet dynamics with the
approaching low for rain to begin over the area on
Thursday(30-60%), where our pops have increased quite a bit
from previous forecasts. The low is then expected to push
through the area on Friday into Friday night. Heaviest rainfall
looks to be over our southern CWA at this time where the best
mositure content will reside. We will get a better handle on QPF
as this system begins to move by early next week.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 523 AM CST Sun Jan 26 2025

For the 12z TAFS, VFR ceilings will persist through much of the
day with clearing taking place this evening as light northerly
winds become light and variable.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Jan 26, 2:02 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
202 AM CST Sun Jan 26 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
202 AM CST Sun Jan 26 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  We may start to see an increase in the fire weather hazard on
  Monday afternoon as humidity levels dip into the 30s and some
  gusty winds up to 20 mph develop.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Webster

When
January 26, 11:00 AM CST to 7:00 PM CST
Where
Webster forecast zone
Reported by
Fire Department/Rescue
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

Firefighters in Rogersville area responded to several grass fires one of which burned in excess of 300 acers of mainly grass but which also reached some trees.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, January 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232205.